Tegretol / Trileptal — Can They Negatively Impact Hyperacusis?

Discussion in 'Support' started by Purple_diamond, Oct 7, 2020.

    1. Purple_diamond

      Purple_diamond Member

      Tinnitus Since:
      8/4
      Cause of Tinnitus:
      B6 overdose
      Hi all!

      I need to use either Tegretol or Trileptal for atypical trigeminal neuralgia.

      My hyperacusis is getting much better after six months so I would like to know, from anyone who has tried either of those two drugs, if it can have any negative effect on hyperacusis?

      I don't want to mess with it again.

      Thank you in advance.
       
    2. ShaunR

      ShaunR Member

      Tinnitus Since:
      June 2004
      Cause of Tinnitus:
      Concert + Motorbike
      Hi,

      I'm actually taking Tegretol for my hyperacusis pain and atypical trigeminal neuralgia brought on by hyperacusis.

      I have read anecdotal evidence it can cause hyperacusis and ear pain. I haven't developed either of these though or experienced worse hyperacusis symptoms.

      Shaun.
       
    3. AUTHOR
      AUTHOR
      Purple_diamond

      Purple_diamond Member

      Tinnitus Since:
      8/4
      Cause of Tinnitus:
      B6 overdose
      Thank you Shaun for your answer.

      May ask If it has helped your pain and what dosage are you on?
       
    4. ShaunR

      ShaunR Member

      Tinnitus Since:
      June 2004
      Cause of Tinnitus:
      Concert + Motorbike
      Hi,

      I think it's got rid of some of the weird tingling caused by hyperacusis... The atypical trigeminal neuralgia feels pretty much the same... however I have been able to work this past week so maybe it has brought the pain down a bit. Unfortunately it is hard to say.

      I'm only taking 400mg... The doctor said they keep increasing it until it helps.

      Shaun.
       

Share This Page

Loading...